# SDR BIGA20190721001

- Difficulty date: July 21, 2019
- Submitted: July 25, 2019
- Operation: Air carrier
- Aircraft: N107BH
- Make and model: Casa C212CC
- Aircraft serial: 165
- Aircraft time: 14,425 hours, 17,800 cycles
- Engine: Garrtt TPE33110R
- Engine time: 971 hours, 920 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Malfunctioned
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: E, A

## Discrepancy

RIGHT ENGINE SURGED, UP TO 100% AND COULD NOT BE REDUCED.  CHIP DETECTOR LIGHT CAME ONE AND OIL PRESSURE WENT TO ZERO.  PILOT FOLLOWED EMERGENCY PROCEDURES SHUT DOWN ENGINE AND RETURNED TO THE NEARBY AIRPORT.  AFTER LANDING THE ENGINE PROPELLER COULD NOT BE ROTATED.  THE CHIP DETECTOR SHOWED SIGNIFICANT METAL DEPOSITS, BUT THE OIL BYPASS INDICATOR PIN WAS NOT POPPED.  ENGINE REMOVED.  FOUND THAT THE BULL GEAR FAILED CAUSING EXTENSIVE DAMAGE TO VARIOUS OTHER COMPONENTS IN THE GEAR BOX.
